zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Normal subgroups of gauge groups. (English) Zbl 0679.22013
Classical groups and related topics, Proc. Conf., Beijing/China 1987, Contemp. Math. 82, 199-220 (1989).
[For the entire collection see Zbl 0658.00005.] Let G be a simple Lie group and let Ad denote the adjoint representation of G on its Lie algebra ${\frak g}$. Picking a basis in ${\frak g}$, we obtain a group morphism Ad: $G\to GL\sb m{\bbfR}$, where $m=\dim (G)$. Let X be a topological space and A be a ring of bounded real continuous functions on X containing all constants. Let $G\sp X$ denote the group of all continuous maps $X\to G$ and let G(A) denote the group of all $g\in G\sp X$ such that $Ad(g)\in GL\sb m(A)$. For any ideal B of A, let G(B) denote the group of all g in G(A) such that Ad(g) is congruent to the identity matrix $l\sb m$ modulo B. Let us endow A with the topology of uniform convergence, and consider the induced topology on G(A). For every ideal B of A, let $G(B)\sp 0$ denote the connected component of identity in G(B). The main result of the paper is the following Theorem. Let X be a topological space, and let A be a ring of bounded real continuous functions on X containing all constants and satisfying the following condition for all natural numbers N: $a\sp{1/n}\in GL\sb 1A[i]$ for any $a\in A[i]$ sufficiently closed to 1 where A[i] is the subring of all complex functions a on X with both real and imaginary part in A, and $a\sp{1/N}$ is defined by the series $$ a\sp{1/N}=(1+(a-1))\sp{1/N}=1+(a- 1)N+(a-1)\sp 2(1/N)(1/N-1)+... $$ Then for any simple Lie group G of classical type, a subgroup H of G(A) is normalized by $G(A)\sp 0$ if and only if $G(B)\sp 0\subset H\subset G(B)$ for an ideal B of A.
Reviewer: G.A.Margulis

22E65Infinite-dimensional Lie groups and their Lie algebras: general properties
20E07Subgroup theorems; subgroup growth
20G35Linear algebraic groups over adèles and other rings and schemes
20H25Other matrix groups over rings
17B65Infinite-dimensional Lie (super)algebras
17B20Simple, semisimple, reductive Lie (super)algebras
17B45Lie algebras of linear algebraic groups